Advertisement

Communications in Mathematical Physics

, Volume 271, Issue 1, pp 275–287 | Cite as

Discrete and Embedded Eigenvalues for One-Dimensional Schrödinger Operators

  • Christian RemlingEmail author
Article
  • 87 Downloads

Abstract

I present an example of a discrete Schrödinger operator that shows that it is possible to have embedded singular spectrum and, at the same time, discrete eigenvalues that approach the edges of the essential spectrum (much) faster than exponentially. This settles a conjecture of Simon (in the negative). The potential is of von Neumann-Wigner type, with careful navigation around a previously identified borderline situation.

Keywords

Nontrivial Solution Asymptotic Formula Essential Spectrum Jacobi Operator Oscillation Theory 
These keywords were added by machine and not by the authors. This process is experimental and the keywords may be updated as the learning algorithm improves.

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

References

  1. 1.
    Behncke H. and Remling C. (2001). Uniform asymptotic integration of a family of linear differential systems. Math. Nachr. 225: 5–17 zbMATHCrossRefMathSciNetGoogle Scholar
  2. 2.
    Damanik D., Hundertmark D., Killip R. and Simon B. (2003). Variational estimates for discrete Schrödinger operators with potentials of indefinite sign. Commun. Math. Phys. 238: 545–562 zbMATHCrossRefMathSciNetADSGoogle Scholar
  3. 3.
    Damanik D. and Killip R. (2004). Half-line Schrödinger operators with no bound states. Acta Math. 193: 31–72 zbMATHCrossRefMathSciNetGoogle Scholar
  4. 4.
    Damanik D., Killip R. and Simon B. (2005). Schrödinger operators with few bound states. Commun. Math. Phys. 258: 741–750 zbMATHCrossRefMathSciNetADSGoogle Scholar
  5. 5.
    Damanik, D., Remling, C.: Schrödinger operators with many bound states. To appear in Duke Math. J.Google Scholar
  6. 6.
    Eastham, M.S.P.: The Asymptotic Solution of Linear Differential Systems. Oxford: Oxford University Press (1989)Google Scholar
  7. 7.
    Kirsch W. and Simon B. (1988). Corrections to the classical behavior of the number of bound states of Schrödinger operators. Ann. Physics 183: 122–130 zbMATHCrossRefMathSciNetADSGoogle Scholar
  8. 8.
    Simon, B.: Orthogonal Polynomials on the Unit Circle, Part 2: Spectral Theory. Colloquium Publications 54, Providence, RI: Amer. Math. Soc., (2005)Google Scholar
  9. 9.
    Teschl, G.: Jacobi Operators and Completely Integrable Nonlinear Lattices. Mathematical Surveys and Monographs 72, Providence, RI: Amer. Math. Soc., (2000)Google Scholar
  10. 10.
    von Neumann J. and Wigner E. (1929). Über merkwürdige diskrete Eigenwerte. Z. Phys. 30: 465–467 Google Scholar

Copyright information

© Springer-Verlag 2007

Authors and Affiliations

  1. 1.Mathematics DepartmentUniversity of OklahomaNormanUSA

Personalised recommendations